Alert archive / California / Wind Advisories in 2010

Wind Advisory 11, NWS San Diego, CA

March 19, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Mar 19, 2010, 2:15 AM PDT for 4 counties in California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2010, 2:15 AM PDT (09:15 UTC)
Expired
Mar 19, 2010, 1:00 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WWUS76 KSGX 190915
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 AM PDT FRI MAR 19 2010


CAZ048-057-192000-
/O.NEW.KSGX.WI.Y.0011.100319T0915Z-100319T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
215 AM PDT FRI MAR 19 2010

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. 

* OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TODAY...MAINLY
  NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS. 

* TIMING: TODAY UNTIL 1 PM PDT. 

* WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. 

* IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
1 follow-up statement
971 
WWUS76 KSGX 191949
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 PM PDT FRI MAR 19 2010


CAZ048-057-192100-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-100319T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1249 PM PDT FRI MAR 19 2010

...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM PDT THIS
AFTERNOON. HOWEVER...GUSTY WINDS WILL CONTINUE FOR A TIME THIS
AFTERNOON.


$$

PG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:40 PM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 18, 8:40 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT THU MAR 18 2010

.SYNOPSIS...MARINE LAYER COASTAL LOW CLOUDS AND FOG WILL OCCUR
DURING THE LATE NIGHT AND EARLY MORNING THROUGH THE WEEKEND.
OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW THE
INLAND MOUNTAIN CANYONS AND PASSES FRIDAY. A LITTLE WARMER THROUGH
THE WEEKEND UNDER HIGH PRESSURE. ANOTHER LOW WILL BRING MORE CLOUDS
AND COOLING EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A STRONG COASTAL EDDY HAS CAUSED THE MARINE LAYER TO DEEPEN TO 2000
FEET...AND STRATUS HAS SURGED INTO ORANGE COUNTY AND THE SAN DIEGO
VALLEYS THIS EVENING. A BRIEF PERIOD OF STRONG ONSHORE WILL KEEP
GUSTY W-NW WINDS BLOWING OVER THE MOUNTAINS AND DESERTS THROUGH
MIDNIGHT. WEAK TO LOCALLY MODERATE OFFSHORE FLOW WILL DEVELOP EARLY
FRIDAY DUE TO A SHORTWAVE PASSING TO THE INSIDE. THE OFFSHORE FLOW
WILL CAUSE LOCAL GUSTY NORTH WINDS THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES WITH LOCAL GUSTS TO 35 MPH FRIDAY MORNING.
STRONGEST NORTH WINDS ALOFT ARE INDICATED TO REMAIN EAST OF OUR
AREA...AND NO STRONG SUBSIDENCE IS INDICATED...SO WILL HOLD OFF ON
ISSUING A WIND ADVISORY. THE OFFSHORE FLOW MAY NOT BE STRONG ENOUGH
TO CLEAR OUT THE STRATUS NEAR THE COAST. WARMER IN SOME AREAS W OF
THE MOUNTAINS FRIDAY...EXCEPT NEAR THE IMMEDIATE COAST. COLD AIR
ADVECTION WILL BRING COOLING TO THE MOUNTAINS AND DESERTS FRIDAY.
WARMER IN MOST AREAS WITH A DECREASING MARINE LAYER SATURDAY AND
SUNDAY UNDER HIGH PRESSURE. TEMPS WILL BE 5-10 DEG ABOVE NORMAL ON
THE WEEKEND. A TROUGH APPROACHING FROM THE NW WILL BRING MORE HIGH
CLOUDS AND COOLING MONDAY. DEEPER MARINE LAYER MONDAY NIGHT AND
TUESDAY MORNING. THE UPPER LOW WILL MOVE BY MOSTLY TO THE WEST AND
SOUTH OF US ON TUESDAY. COOLER ON TUESDAY. AN INSIDE 552 UPPER LOW
SHOULD BRING BRIEF OFFSHORE FLOW...DECREASING CLOUDINESS AND WARMER
TEMPS WEDNESDAY AND THURSDAY. FAIR WEATHER IS INDICATED THROUGH THE
END OF NEXT WEEK.

&&

.AVIATION...
190315Z...MARINE LAYER HAS DEEPENED WITH A RANGE FROM ABOUT 1700 FT
OVER ORANGE COUNTY TO 2300 FT OVER SAN DIEGO COUNTY. THE MARINE
LAYER SHOULD DEEPEN A FEW HUNDRED FEET MORE THROUGH 07Z THEN START
TO LOWER AS OFFSHORE FLOW DEVELOPS FROM NORTH TO SOUTH. STRATUS WILL
REACH SOUTHERN AND BRIEFLY WESTERN PARTS OF THE INLAND EMPIRE...BUT
IT SHOULD RETREAT FROM THE INLAND EMPIRE BETWEEN 07Z AND 10Z. CIGS
WILL GENERALLY BE 1500-2000 FT WITH TOPS TO 2500 FT. MOST VIS WILL
STAY ABOVE ABOUT 3 MILES. STRATUS SHOULD REMAIN IN COASTAL ORANGE
COUNTY UNTIL AROUND 16Z FRI AND COASTAL SAN DIEGO COUNTY UNTIL
17Z-18Z FRI...POSSIBLY LONGER AT THE BEACHES AS THE OFFSHORE FLOW
WILL NOT FULLY DISSIPATE THE MARINE LAYER THERE. PATCHY STRATUS IS
EXPECTED IN COASTAL AREAS FRI NIGHT.

ABOVE THE MARINE LAYER...SOME MID-LEVEL CLOUDS...GENERALLY ABOVE
FL090...WILL MOVE OVER MAINLY SAN BERNARDINO COUNTY THROUGH 12Z.
OTHERWISE...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL
CONTINUE THROUGH FRIDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MACKECHNIE
AVIATION...MAXWELL
Hazardous weather outlook, Mar 18, 4:00 PM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT THU MAR 18 2010

CAZ042-043-048-050-055>058-060>062-191200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT THU MAR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...REST OF TONIGHT

* SURF WILL CAUSE LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE
  BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

* OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTH WINDS THROUGH AND BELOW
  MOUNTAIN CANYONS AND PASSES ON FRIDAY.

* SURF WILL CAUSE LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE
  BEACHES ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.